Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 15, NWS Salt Lake City, UT

March 30, 2014

NWS Salt Lake City, UT issued this wind advisory at Mar 30, 2014, 8:10 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 8:10 PM MDT (02:10 UTC)
Expired
Mar 31, 2014, 12:00 AM MDT
In force
4 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WWUS75 KSLC 310210
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
810 PM MDT SUN MAR 30 2014


UTZ020-021-310315-
/O.EXP.KSLC.WI.Y.0014.000000T0000Z-140331T0200Z/
/O.NEW.KSLC.WI.Y.0015.140331T0210Z-140331T0600Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...KANAB...ESCALANTE...BULLFROG
810 PM MDT SUN MAR 30 2014

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ALLOWED THE 
WIND ADVISORY FOR SOUTH CENTRAL UTAH ALONG WITH LAKE POWELL AND
THE GLEN CANYON RECREATION AREA TO EXPIRE.

THE STRONG WEST SOUTHWEST WINDS FROM THIS AFTERNOON HAVE BEEN
GRADUALLY DECREASING EARLY THIS EVENING. LOCAL AREAS OF STRONG AND
GUSTY WINDS WILL CONTINUE THROUGH MID-EVENING BEFORE DECREASING
LATE THIS EVENING.

&&

$$

UTZ011>013-310315-
/O.EXP.KSLC.WI.Y.0014.000000T0000Z-140331T0200Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE
810 PM MDT SUN MAR 30 2014

...WIND ADVISORY HAS EXPIRED...

GUSTY WEST NORTHWEST WINDS WILL CONTINUE OVERNIGHT...THOUGH
SPEEDS WILL BE GRADUALLY DECREASING DURING THAT PERIOD.


$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:38 PM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 30, 4:38 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 PM MDT SUN MAR 30 2014

.SYNOPSIS...A STRONG COLD FRONT WILL EXIT THE REGION THIS EVENING. HIGH
PRESSURE WILL BRIEFLY FOLLOW LATE TONIGHT INTO THE DAY
MONDAY...BEFORE A SLOW MOVING TROUGH CROSSES THE REGION TUESDAY
THROUGH WEDNESDAY.

&&

.SHORT TERM (THROUGH 00Z FRIDAY)...SHORTWAVE TROUGH CROSSING UTAH AT
THIS TIME IS PUSHING A STRONG COLD FRONT WEST TO EAST ACROSS THE
AREA. FRONT CURRENTLY EXTENDS FROM SOUTHWEST WYOMING TO PAGE AZ.
GUSTY WINDS REMAIN IN PLACE WITH THE STRONGEST AHEAD OF AND ALONG
THE FRONTAL BOUNDARY. STILL A FAIRLY STRONG PRESSURE GRADIENT ACROSS
CENTRAL UTAH RIGHT NOW...AIDED BY IMPRESSIVE 3HR PRESSURE CHANGE OF
AROUND +5MB OVER THE SOUTHWEST CORNER OF UTAH AND -5MB OVER THE
SOUTHEAST CORNER PER 20Z MSAS ANALYSIS. HAVE ALLOWED THE WIND
ADVISORIES FOR DIXIE AND SOUTHWEST UTAH TO EXPIRE AS SPEEDS HAVE
TRENDED DOWN BELOW CRITERIA BEHIND THE FRONT...OTHERWISE EXISTING
WIND ADVISORIES FOR THE SOUTH-CENTRAL AND EASTERN ZONES WILL
CONTINUE AS PLANNED. HOWEVER...THERE IS A CHANCE SOME OF THE EASTERN
VALLEYS MAY NEED TO BE EXTENDED PAST ITS CURRENT 8PM EXPIRATION TIME
AS GRADIENT AND 700MB WINDS MAY BE SLOWER TO RELAX THAN ANTICIPATED.

WIDESPREAD PRECIPITATION WITH EMBEDDED CONVECTION DEVELOPED NEAR THE
FRONTAL BOUNDARY AND CONTINUES AT THIS TIME. MEANWHILE FARTHER WEST
ACROSS NEVADA AND THE WESTERN UTAH VALLEYS...PRECIPITATION IS
TAPERING OFF TO SHOWERS. WHILE THE FRONTAL BAND WILL SHIFT EAST OUT
OF THE FORECAST AREA OVER THE NEXT FEW HOURS...SOME SHOWERS WILL
CONTINUE TO HUG THE TERRAIN BEFORE THINGS WIND DOWN LATER THIS
EVENING. HEAVY PRECIPITATION HAS ALREADY DRAGGED SNOW LEVELS DOWN TO
THE VALLEY FLOORS IN SOME AREAS...ESPECIALLY ACROSS NORTHERN UTAH
WITH ACCUMULATIONS NOTED MOSTLY ON GRASSY SURFACES. MOUNTAINS WILL
CONTINUE TO SEE ACCUMULATING SNOW AND EXISTING WINTER WEATHER
ADVISORIES WILL CONTINUE.

PROGRESSIVE SHORTWAVE RIDGE OVERNIGHT WILL BRING ONLY A BRIEF BREAK
IN THE WEATHER. THE NEXT STORM SYSTEM WILL ARRIVE OVER THE
CALIFORNIA COAST TOMORROW AFTERNOON. AHEAD OF IT...WARM ADVECTION
WILL DEVELOP TOMORROW WHICH WILL BRING CLOUDS AND A FEW SHOWERS TO
MAINLY THE HIGH TERRAIN TOMORROW AFTERNOON AND EVENING. AFTER THAT
IS BECOMES MORE COMPLICATED AS THE STORM BREAKS UP INTO SEVERAL
SMALLER PIECES. STILL DIFFICULT TO PINPOINT SIGNIFICANT FEATURES AT
THIS TIME...BUT THE TREND WILL BE FOR A PERIOD OF COOL...MOIST AND
UNSETTLED WEATHER THROUGH AT LEAST THURSDAY MORNING. THIS EXTENDED
PERIOD OF PRECIPITATION COULD RESULT IN SIGNIFICANT STORM TOTAL
SNOWFALL FOR THE MOUNTAINS...BUT IN GENERAL RATES WILL LIGHT THROUGH
MOST OF THE PERIOD.

&&

.LONG TERM (BEGINNING 00Z FRIDAY)...THE GLOBAL MODELS HAVE SIMILAR
IDEAS IN THE EXTENDED BUT THE DETAILS ARE FAR ENOUGH OUT OF STEP
THAT CONFIDENCE REMAINS LOW. THE EC IS A LITTLE FASTER IN BRINGING A
SHORTWAVE RIDGE INTO THE EASTERN GREAT BASIN THURSDAY NIGHT AND HAVE
LEANED THAT WAY TO BE CONSISTENT WITH THE CURRENT FORECAST. THE GFS
SUGGESTS THAT LOW CHANCE POPS MIGHT BE WARRANTED ACROSS THE NORTHERN
MOUNTAINS THURSDAY NIGHT BUT WILL LEAN TOWARDS THE EC FOR NOW.

DUE TO THE MODELS BEING ABOUT 6 HOURS OUT OF SYNC WITH EACH OTHER
FRIDAY THROUGH THE WEEKEND IT WAS HARD TO PICK ANY PERIOD THAT WAS
COMPLETELY VOID OF HAVING ANY SHOWERS SO WITH BASICALLY LITTLE BELOW
CLIMO POPS FRIDAY AND FRIDAY NIGHT...LEANED TOWARD CLIMO POPS FOR
SATURDAY AS THE EC SHOWS REASONABLE SIZE TROUGH MOVING ACROSS UTAH
BUT THE GFS IS MUCH MORE DISORGANIZED WITH THIS FEATURE SO DID NOT
WANT TO OVERPLAY IT. THIS TROUGH SHOULD COOL TEMPS A FEW DEGREES
BEFORE A SIGNIFICANT RIDGE BEGINS TO BUILD IN SUNDAY INTO EARLY THE
FOLLOWING WEEK FOR A RAPID WARM UP.

&&

.AVIATION...NORTHWEST WINDS ARE EXPECTED THROUGH THE EVENING AS
SURFACE HIGHS BUILDS IN. IFR CONDITIONS IN SNOW AND LOW CLOUDS
EXPECTED THROUGH 23Z BUT THERE IS A 30 PERCENT CHANCE THAT SNOW
COULD LINGER THROUGH 24Z. CIGS BELOW 7K FT AGL PROBABLY WILL LINGER
THROUGH 08-09Z BUT COULD IMPROVE AS EARLY AS 05-06.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ011>013-020-021.

     WINTER WEATHER ADVISORY UNTIL 11 PM MDT THIS EVENING FOR
     UTZ007>010-517.

WY...NONE.
&&

CHENG/STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 30, 6:04 AM MDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
604 AM MDT SUN MAR 30 2014

UTZ001>016-019>021-517-518-WYZ021-311230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
604 AM MDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A POTENT COLD FRONT WILL SWEEP ACROSS UTAH TODAY. STRONG AND
GUSTY SOUTHERLY WINDS WILL DEVELOP AHEAD OF THIS FRONT ACROSS
CENTRAL AND SOUTHERN UTAH...STRONG WEST WINDS BEHIND THE FRONT
LATE THIS AFTERNOON INTO EARLY EVENING.

THIS COLD FRONT WILL GENERATE PERIODS OF HEAVY SNOWFALL ACROSS
THE MOUNTAINS OF NORTHERN AND CENTRAL UTAH...WITH SIGNIFICANT
SNOWFALL EXPECTED THROUGH THIS EVENING. SNOW LEVELS WILL FALL TO
THE VALLEY FLOOR AT TIMES THIS AFTERNOON INTO THIS EVENING WITH
MINOR ACCUMULATIONS POSSIBLE.

ISOLATED THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE OUTLOOK AREA
WITH THE PASSAGE OF THIS SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COOL AND UNSETTLED WEATHER WILL RETURN AGAIN TUESDAY...AND REMAIN
OVER THE OUTLOOK AREA THROUGH WEDNESDAY EVENING. WIDESPREAD
VALLEY RAIN ANS SNOW...WITH SNOW IN THE MOUNTAINS IS LIKELY.
SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE DURING THIS TIME
ACROSS THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.